Multiple Sclerosis Community
Sleeping Medication
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sleeping Medication

I am thinking of asking my Dr. for a sleeping aide. I know this is not something I should take lightly due to the dark mood I was in Monday, but I am thinking that if I could just get some sleep... When my body gets relaxed it goes into bad spasms, so it turns into a vicious cycle. Do any of you use a sleeping aide and do you have a morphine pump?
Again I want and need to say thank you all, for the support this past Monday... You all helped more than you know...
Love, Prayers and HUGS..ShadowsSister
Related Discussions
9 Comments Post a Comment
Blank
369008_tn?1227138515
Yes I use a sleeping aid, but I dont use a morphine pump, I just use fentynal patches and oxycodone for pain, the sleeping medication my doctor gave me is Remeron, it works very well, its not an addictive sleeping aid and the bonus side effect is appetite so when your too nauseated or just dont want to eat, it aleviates that.  The only problem is that Remeron makes me hungry at night, dont know why but thats the time i usually start getting an appetite.  Good luck, oh by the way, if the doctor doesnt know what remeron is, its proper name is Mirtazapine.  Start with the lowest dose and work your way up.
Blank
611606_tn?1315521367
Thank you for the info. I'll let you know what my Dr. says. Have a lovely day((()))
Blank
572651_tn?1333939396
I'm not officially dx'd yet, and fortunately do not need pain meds, but I do have sleeping pills available if I feel I need them.  

The doctor first gave me Lunesta - which is non-habit forming, doesn't have that drugged/hangover feeling in the morning when I wake up.  It does a good job BUT its known side effect everyone seems to have is a metallic taste in their mouth - even water tastes like metal.  AND it is not on my insurance formulary so it costs $50/month!!

I asked for something more affordable and my PCP wrote a prescription for Ambien - it is much more affordable than the Lunesta.  BUT it does leave me with the drugged feeling when I wake up and I have to be sure I have 7-8 hours to sleep because it does put me out!

I have both on hand and haven't taken either in about 2 weeks.... they both can produce changes in mood and I had experienced not so good thoughts on the ambien.

That's my experiences with sleeping aids - not sure how any of this relates to morphine users and advanced MS patients. Perhaps this helps, maybe not....

Tired as well,

Laura
Blank
611606_tn?1315521367
Thanks for the info. After the first part of this week I know I have to be careful with the side effects..
Thanks Laura, I'll keep you posted on what I find out...Love & Hugs..DJ
Blank
198419_tn?1360245956
Hey Gal,

When I was having problems, I finally told my Dr. He put me on Restoril and the generic for that is temazapam.  It was amazing! I slept, felt like a million bucks when I woke up especially compared to how I was feeling due to no sleep.

When you are not rested, everything else is affected which I'm sure you already know.  So, go ahead, let the Dr. know.  It's important for your body and mind to be able to sleep, and sleep well!

wishing you nights of zzzz's....keep your spirits up honey! We're here w/you!
-Shell
Blank
611606_tn?1315521367
Thank you sweetie... I'll check it out with my Dr... Hugs...Shadow
Blank
Avatar_f_tn
hi dear,
I've been taking Lunesta for about 3 years now, it was my Goddsend, I slept for the first time in years. now its not working for as long as it use to, but i'm still happy with 5 hours straight most nights, though wish for more.
one thing that i found it did for me, but might not do for everyone, is it gave me a sweet sense of wellbeing right before i dozed off.i really like that! but it can also cause one to forget the very last thought or action one does right before sleep, i always struggle to remember if i finished my prayer,or i have to re read the last few sentences of my book! that sort of makes me just laugh at myself though. anyway, talk to your doc about all the different options out now, yes, and then sleep  some.....humming4u
Blank
422172_tn?1215994452
A sleeping aid such as .5mg of Clonazepam can help you relax so that your body takes over with it's normal circadian rhythm, Melaatonin is over the counter and worth a try for sleep, tis helps some people normalize their circadian rhythm.
hope this giver you some new ideas to ponder.
Blank
611606_tn?1315521367
Once again I owe all of you a load of thank you's. How blessed we are all to have such a wonderful support group. How did I manage for over 20 years with this group, Only through my faith is all I can come up with..I no longer feel as though no one understands what my life is really like... So may God watch over and Bless each one of you and I thank you so much...ShadowsSister(DJ)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
Avatar_f_tn
Blank
essdipity